Alert archive / Indiana / Wind Advisories in 2010
Wind Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Oct 25, 2010, 2:58 PM EDT for 39 counties in Indiana. It took effect at Oct 26, 2010, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 26, 2010, 8:00 AM EDT
- Expired
- Oct 26, 2010, 7:09 PM EDT
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS73 KIND 251858 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 PM EDT MON OCT 25 2010 ...STRONG WINDS EXPECTED TO IMPACT CENTRAL INDIANA ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA ON TUESDAY. STRONG WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY. FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS. INZ021-028>031-035>049-051>057-060>065-067>072-260300- /O.UPG.KIND.HW.A.0001.101026T1200Z-101026T2000Z/ /O.NEW.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 258 PM EDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WINDS: WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
5 follow-up statements
071 WWUS73 KIND 260205 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 PM EDT MON OCT 25 2010 ...STRONG WINDS EXPECTED TO IMPACT CENTRAL INDIANA ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA ON TUESDAY. STRONG WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY. FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS. INZ021-028>031-035>049-051>057-060>065-067>072-261015- /O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1005 PM EDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. * STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
387 WWUS73 KIND 260747 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 AM EDT TUE OCT 26 2010 ...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY. STRONG WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY. FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS. INZ021-028>031-035>049-051-052-054>057-065-261600- /O.UPG.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ /O.NEW.KIND.HW.W.0001.101026T1200Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 347 AM EDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ INZ053-060>064-067>072-261600- /O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 347 AM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PUMA
054 WWUS73 KIND 261548 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1148 AM EDT TUE OCT 26 2010 ...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY... .STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT THAT SWEPT ACROSS CENTRAL INDIANA THIS MORNING. INZ021-028>031-035>049-051-052-054>057-065-270000- /O.CON.KIND.HW.W.0001.000000T0000Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1148 AM EDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ INZ053-060>064-067>072-270000- /O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1148 AM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
551 WWUS73 KIND 261925 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT TUE OCT 26 2010 ...STRONG WINDS WILL CONTINUE INTO EARLY EVENING... INZ021-028>031-035>049-051-052-054>057-065-270000- /O.CAN.KIND.HW.W.0001.000000T0000Z-101027T0000Z/ /O.EXA.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 325 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL OCCUR...WITH GUSTS AROUND 45 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ053-060>064-067>072-270000- /O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 325 PM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL OCCUR...WITH GUSTS AROUND 40 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
752 WWUS73 KIND 262309 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 709 PM EDT TUE OCT 26 2010 ...THE WIND ADVISORY HAS BEEN CANCELLED... .WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. INZ021-028>031-035>049-051>057-060>065-067>072-270015- /O.CAN.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 709 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. $$ MK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:31 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 25, 12:31 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1231 PM EDT MON OCT 25 2010 .UPDATE... THE AVIATION AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL DEPART CENTRAL INDIANA AS A WEAK RIDGE ALOFT QUICKLY PUSHES ACROSS INDIANA...BRINGING MAINLY DRY AND UNSEASONABLY WARM WEATHER TODAY. A STRONG COLD FRONT WILL PRESS TOWARD INDIANA TONIGHT AND PASS ACROSS THE STATE ON TUESDAY. THE STRONG COLD FRONT IS EXPECTED TO PRODUCE STRONG WINDS...AS WELL AS SHOWERS AND A FEW THUNDERSTORMS ON TUESDAY. STRONG LOW PRESSURE WILL CONTINUE TO LINGER NORTH OF THE GREAT LAKES ON WEDNESDAY...PROVIDING A DRY...BUT WINDY FALL DAY. COOLER CONDITIONS WILL PREVAIL FOR THE END OF THE WEEKS ALONG WITH DRY WEATHER. && .NEAR TERM /REST OF TODAY/... UPPER WAVE ACROSS TENNESSEE WAS PUSHING EAST AND TAKING MOST FORCING WITH IT. STILL SOME LINGERING FORCING IN THE FAR EASTERN PART OF THE FORECAST AREA...AND RADAR SHOWS ISOLATED SHOWERS THERE. THUS KEPT MENTION OF ISOLATED SHOWERS THERE FOR A COUPLE MORE HOURS. FOCUS THEN CENTERS ON CLOUD COVER. STILL PLENTY OF LOW LEVEL CLOUDS AROUND...AND THIS GETTING GRADUALLY PUSHED NORTH DUE TO THE WIND FIELD. THUS IT LOOKS LIKE MOSTLY CLOUDY SKIES WILL PREVAIL INTO EARLY AFTERNOON BEFORE THE LOW CLOUDS MOVE OUT/MIX OUT. ADJUSTED SKY FORECAST ACCORDINGLY. THE LINGERING CLOUDS SHOULD HELP KEEP TEMPERATURES FROM GETTING AS WARM AS MOS INDICATED EARLIER. CURRENT FORECAST REFLECTS THIS THINKING...SO MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... OUR WEAK RIDGE WILL DEPART THIS EVENING AS THE VERY STRONG NEGATIVELY TILTED TROUGH APPROACHES FROM THE WEST. PRECIP CHANCES SHOULD HOLD OFF UNTIL AT AFTER 12Z...BUT COULD BE ON THE DOORSTEP OF THE WESTERN PARTS OF THE FORECAST AREA NEAR 12Z. HERE THE GFS IS A BIT MORE SPEEDY THAN THE NAM...AND WILL USE A BLEND. EXPECT CLOUDS TO INCREASE OVERNIGHT AS WELL. EXTREMELY IMPRESSIVE 850MB JET WITH VALUES NEAR 60-70 KTS WILL BE STREAKING ACROSS CENTRAL INDIANA ON TUESDAY. EVEN THE 925MB SURFACE SHOWS WINDS OF 40-50 KNITS ACROSS THE AREA AHEAD OF THE COLD FRONT. THUS SHOULD ANY OF THESE WINDS MIX DOWN...WIND GUSTS IN THE 40-50 KT RANGE WILL BE POSSIBLE. THUS WILL ISSUE A HIGH WIND WATCH FOR NOW...AS WE SHOULD EASILY REACH AT LEAST ADVISORY CRITERIA AND THIS WILL BE HIGHLY VISIBLE AND NOTICEABLE EVENT TO CENTRAL INDIANA RESIDENTS. IF ANY THUNDERSTORM DEVELOP ALONG THE FRONT...SEVERE WIND GUSTS WILL BE POSSIBLE WITH AND DOWNDRAFTS AS THEY WILL BE ABLE TO TAP THE STRONG LOW LEVEL JET AHEAD OF THE FRONT. SPC HAS BLANKETED SLIGHT RISK ACROSS THE REGION AND GIVEN THIS...IT SEEMS VERY APPROPRIATE. TIME HEIGHTS SHOW STRONG LIFT AHEAD OF THE FRONT AND SHEAR IS OFF THE CHARTS...NEAR 700. HOWEVER INSTABILITY IS LESS FAVORABLE WITH CAPE ONLY NEAR 300-500. THUS WE HAVE A HIGH SHEAR AND LOW INSTABILITY ENVIRONMENT. GIVEN THE FORCING ALOFT EXPECT SHOWERS AND STORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT...SOME TAPPING INTO THE LLJ ALOFT TO PRODUCE SEVERE WIND GUSTS. AS FOR POPS TONIGHT WILL CUT POPS ACROSS THE EAST AND KEEP A DRY FORECAST...AND STICK CLOSE TO MAVMOS POPS ACROSS THE WEST. GIVEN THE EXCELLENT MIXING OVERNIGHT AND INCREASING CLOUDS LOOK FOR LOWS AT OR ABOVE MAVMOS. ON TUESDAY WILL LEAN POPS HIGHER THAN MAVMOS AS VERY STRONG FORCING AND MOISTURE IN PLACE SHOULD PRODUCE RAIN. ONGOING FORECAST HANDLES THIS WELL AND WILL CONTINUE THIS TREND...FOCUSING BEST PRECIP CHANCES BETWEEN 12Z AND 18Z TUESDAY. GIVEN THE CLOUDY SKIES...RAIN CHANCES AND TREND TOWARD COLD AIR ADVECTION...WILL TREND TUESDAY HIGHS BELOW MAVMOS WITH A NON DIURNAL STEADY OR SLOWLY FALLING TREND DURING THE AFTERNOON HOURS IN THE WAKE OF THE FRONT. STRONG SUBSIDENCE IS FOUND IN THE WAKE OF THE FRONT ON TUESDAY NIGHT AS MUCH DRIER AIR ARRIVES WRAPPING AROUND THE LOW. TIME HEIGHT SECTIONS SHOW A MUCH DRIER COLUMN AS DEW POINTS RETREAT TO THE 30S. THUS WILL KEEP A DRY FORECAST ON TUESDAY NIGHT AND WEDNESDAY NIGHT ALONG WITH MOCLEAR SKIES GIVEN THE COOLER AIR ARRIVING WRAPPING AROUND THE SYSTEM BUT VERY GOOD MIXING GIVEN THE PRESSURE GRADIENT WILL STICK CLOSE TO MAVMOS ON LOWS BUT LEAN COOLER FOR WEDNESDAY HIGHS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS DIFFER IN THEIR SOLUTIONS...ESPECIALLY BY THE END OF THE PERIOD. NO CLEAR FAVORITE YET...ALTHOUGH ECMWF HAS NOT BEEN THAT CONSISTENT LATELY. STUCK CLOSE TO HPC FOR MOST FIELDS. HIGH PRESSURE WILL KEEP THE FORECAST AREA DRY THROUGH MOST OF THE PERIOD. THERE IS SOME CONCERN ABOUT A SYSTEM MOVING INTO THE AREA ON SUNDAY /HALLOWEEN/ AND BRINGING A CHANCE OF RAIN. WOULD NOT RULE OUT RAIN COMPLETELY...BUT GIVEN THE UNCERTAINTY THAT FAR OUT WILL NOT INTRODUCE RAIN YET. TEMPERATURES WILL START OFF COOL BUT GRADUALLY MODERATE THROUGH THE PERIOD. && .AVIATION /251800Z TAF ISSUANCE/... MAIN AVIATION ISSUES WILL BE TOMORROW MORNING AND AFTERNOON AS A STRONG COLD FRONT MOVES ACROSS CENTRAL INDIANA. HAVE THE FRONT TIMED TO LAF AND HUF AT 14Z AND IND AND BMG AT 16Z. STRONG TO SEVERE SQUALL LINE IS EXPECTED TO MOVE THROUGH ALONG AND AHEAD OF THE FRONT WHICH HAS THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS. HOWEVER...BEING THAT FAR OUT...WILL TEMPER IT A LITTLE AND GO WITH 25 KNOT SUSTAINED WINDS WITH GUSTS TO 40 ALONG AND JUST AHEAD OF THE FRONT AS BUFKIT SUGGESTS. ALSO...WILL GO WITH VCTS AND CB'S AS ATMOSPHERE BECOMES AT LEAST WEAKLY UNSTABLE TO GO ALONG WITH THE VERY STRONG ATMOSPHERE DYNAMICS. WILL ALSO HAVE TO ADD LOW LEVEL WIND SHEAR WITH WINDS TO AT LEAST 45 KNOTS AT 2K FEET AFTER 01Z TONIGHT. WILL KEEP THAT GOING TIL 12Z WHEN THE WINDS START TO MIX DOWN AHEAD OF THE FRONT. THIS AFTERNOON...LOOKS LIKE THERE WILL BE MORE CLOUD COVER THAN THE MODELS SUGGEST...AND THERE MAY BE A BRIEF PERIOD OF MVFR AS WELL BEFORE VFR PREVAILS. WILL TAKE A LAST MINUTE LOOK BEFORE THE TAFS GO OUT REGARDING CEILINGS. OTHERWISE...EXPECT SOUTH WINDS TO CONTINUE AROUND 14 KNOTS AND GUSTING TO 20. THE VISIBILITY WILL BE P6SM EXCEPT PERHAPS WHEN THE SQUALL LINE MOVES THROUGH...BUT AGAIN TOO FAR OUT TO INCLUDE. && .IND WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA/50 NEAR TERM...50 SHORT TERM...PUMA LONG TERM....50 AVIATION...MK
Hazardous weather outlook, Oct 25, 11:40 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1140 AM EDT MON OCT 25 2010 INZ021-028>031-035>049-051>057-060>065-067>072-261545- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1140 AM EDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY MORNING AND AFTERNOON. SUSTAINED WINDS UP TO 40 MPH ARE POSSIBLE ALONG WITH GUSTS IN EXCESS OF 50 MPH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN THREAT FROM ANY STORM THAT DEVELOPS WILL BE DAMAGING WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. WINDS MAY GUST OVER 35 MPH ON WEDNESDAY. THESE WINDS PLUS LOW RELATIVE HUMIDITY MAY RESULT IN ELEVATED FIRE DANGER ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SPOTTERS MAY BE NEEDED ON TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:58 AM EDT | High Wind Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.